It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board

  • Feet Swelling

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-08-2005, 10:02 AM   #1
    cookingmom
    Senior Member
    (female)
     
    cookingmom's Avatar
     
    Join Date: Mar 2005
    Posts: 238
    cookingmom HB User
    Feet Swelling

    Hi everyone,

    Does anyone have a problem with their feet swelling - not my ankles, just my toes and feet.

    I have SLE and Antiphospholipid Antibody Syndrome and have a leaky heart valve. In addition to plaquenil, lopressor, plavix, nexium - I have been taking prednisone (30 mg.) since April.

    This swelling has been going on for the past 5 days, when I get up my feet look okay and then within a few hours the swelling is there. I also notice that my joint pain in my hands and elbows is worse. This is puzzling because of the plaquenil and amount of prednisone I am taking.

    Does anyone have any thoughts on this? Thanks for your help. Bern

     
    Sponsors Lightbulb
       
    Old 06-08-2005, 06:26 PM   #2
    tinav
    Junior Member
    (female)
     
    tinav's Avatar
     
    Join Date: Nov 2004
    Posts: 22
    tinav HB User
    Re: Feet Swelling

    Dear cookingmom, I have been experiencing problems with my feet being swollen. This occurs more in one foot than the other. I have also had my right lower leg do the same thing. My feet have been having pains and occasional burning as well. I also have SLE and antiphosoliphid syndrome. I am not on prednisone at the present time but when I was taking it it seemed to be helping. I am now on Methotrexate and it is not agreeing with me. In the past 4 weeks I have been experiencing painful swelling in my left hip. It is not the joint. It feels like the tissue is swollen but I dont know. I quess I'll find out at my next visit.
    tinav

     
    Old 06-29-2005, 04:47 PM   #3
    cookingmom
    Senior Member
    (female)
     
    cookingmom's Avatar
     
    Join Date: Mar 2005
    Posts: 238
    cookingmom HB User
    Re: Feet Swelling

    Hi Tinav,
    Just wondering how you are doing? How is the swelling? I am still getting it every day. I start out okay in the morning and then by afternoon, my toes look like little sausages. I too sometimes get the pain and burning but not all the time.

    How are you doing with the methotrexate? I am now down to 20 mg. of Prednisone. I can't wait until I am down to 0 - I feel like I look like the goodyear blimp. Nothing fits me.

    I hope you are doing better. Take care, Bern

     
    Old 06-30-2005, 03:16 PM   #4
    Ali04
    Senior Member
    (female)
     
    Ali04's Avatar
     
    Join Date: Feb 2004
    Posts: 103
    Ali04 HB User
    Re: Feet Swelling

    hi!
    i too have aps and sle.
    my feet start out normal in the am..but by night they are huge and it is pretty hard to walk. i asked the rheum about it, but he says may be due to my high bp (taking pills and diaretic) and/or kidney function.

    have you had your kidney function checked? i am too on 12mg prednisone. it is a maintenance dose while i figure out which drug i will take.

    the feet thing stinks. but it is helpful to know i am not the only one walking around (well, shuffling) with two swollen piggies for feet!!

    good luck

     
    Old 06-30-2005, 05:00 PM   #5
    cookingmom
    Senior Member
    (female)
     
    cookingmom's Avatar
     
    Join Date: Mar 2005
    Posts: 238
    cookingmom HB User
    Re: Feet Swelling

    Hi Ali04-

    That is exactly what happens with my feet - good in the morning - fat and hurting by late afternoon. I have not had any problems with my blood pressure. I do have a moderate leak in the mitral valve of my heart but have not had any problems with that. I just take a heart medicine to control a rapid heart rate.

    I have not had my kidney function checked. I see my rheumie on the 18th, if things don't get any worse I will ask her then what she thinks. My overall joint pain seems to be getting worse which I don't understand since I am still on the plaquenil and prednisone. I have cycled down from 30 to 12.5 on the prednisone but I have done that gradually.

    I hope you get some relief - let me know if you dr. comes up with anything else and I will do the same. Good luck to you. Bern

     
    Old 07-02-2005, 10:12 AM   #6
    oeee
    Member
    (female)
     
    oeee's Avatar
     
    Join Date: Apr 2005
    Posts: 75
    oeee HB User
    Re: Feet Swelling

    Hi. My feet swell all the time and I too am on prednisone as well as nine other medications. I have found that sometimes all these drugs work and sometimes they do not...its just one of those things. I hope they get better soon though. My joints are continually swollen- so I know the feeling. Feel better.

     
    Old 07-02-2005, 12:19 PM   #7
    Ali04
    Senior Member
    (female)
     
    Ali04's Avatar
     
    Join Date: Feb 2004
    Posts: 103
    Ali04 HB User
    Re: Feet Swelling

    hey bern,
    well, i was at the rheums on thursday...blood kidney function is low...
    he said it is build up of fluid. told me to put feet up..easy for him to say!!
    i work full time!! lol!!

    good luck. i may be joing a study for drug to treat lupus. hopefully i am eligible since i already participated in one.

    ali

     
    Old 07-02-2005, 04:26 PM   #8
    cookingmom
    Senior Member
    (female)
     
    cookingmom's Avatar
     
    Join Date: Mar 2005
    Posts: 238
    cookingmom HB User
    Re: Feet Swelling

    Hi Ali,
    I just left you a post on the thread on prednisone side effects Do you still weigh 115 - I am so jealous

    What do you do about the blood kidney function being low? If you have a build up of fluid are they going to do something to get rid of it?

    I hope you get into the study - I am sure that is interesting and ultimately helpful to so many people. good luck to you too. Bern

     
    Old 07-03-2005, 07:38 AM   #9
    Ali04
    Senior Member
    (female)
     
    Ali04's Avatar
     
    Join Date: Feb 2004
    Posts: 103
    Ali04 HB User
    Re: Feet Swelling

    hi bern!
    i take a diaretic, plus a blood pressure pill. my bp was 190/100. now it is almost down to below the 130 number on the top.

    i still weigh 115 pounds. i dont have an appetite most times so the pred didnt cause an issue for me. i dont know what would happen if i took 60mg for a year..maybe a big difference!! i went from 60 and weined down within a few months and stayed on 12.

    i did lymphostat b study one year ago, but dropped out because my inr was a huge issue. it was up..down..up..down..i got too worried about a bleed or a clot, so i dropped out. i dont think it did anything anyway. my lupus is active as ever. i still have the cellcept sitting in med cabinet, but am waiting to get onto a study. they target b cells which is the root of all these antibodies.

    good luck honey. the pred side effects will go away. i think it helped me that i didnt care at the time if i was fat/thin/obese. i just want it gone. if pred helps (and it did for a while) i dont care what size i am!! i hope you find peace within yourself to not care about it either.

    love,
    ali

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    need help again, I am swollen, my feet and hands? gorgee Fibromyalgia 20 09-13-2011 12:49 PM
    severe constant pain in both feet. Doctors unable to diagnose wendympoohbear Foot & Ankle Problems 35 03-23-2010 04:59 PM
    Swollen Feet cebby Foot & Ankle Problems 0 03-02-2010 12:10 PM
    Help--swollen feet and hands b612 General Health 2 10-12-2009 12:41 AM
    Very worried - swelling, numbish, stiff feet Kal1co Foot & Ankle Problems 3 07-29-2008 07:02 PM
    leg/feet swelling after spine surgery Coast Guard Dad Back Problems 5 09-28-2006 09:29 PM
    Feet/ankles swelling from Lyrica? dee13 Neuropathy 5 08-24-2006 02:20 PM
    Cardizem and Swelling of the Feet Paul K. High & Low Blood Pressure 4 04-17-2006 07:12 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:30 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!